# SDR VTZA98158

- Difficulty date: April 11, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N495UE
- Make and model: Bag JETSTM3201
- Aircraft serial: 818
- Engine: Garrtt TPE3311
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor Seals
- Part number: 31011607
- Condition: Worn
- Location: Lt/Rt Engines
- Stage of operation: CL
- Nature of condition: B, K
- Precautionary procedure: A

## Discrepancy

IAD/BDL - FLT 6521 - DURING TAKEOFF ON 4-11-98 AT 1607 HOURS, EXPERIENCED A SMELL AND NOTICED SMOKE IN THE CABIN.  THE FLIGHT CREW DECLARED AN EMERGENCY AND RETURNED TO IAD.  CREW AND PASSENGERS DEPLANED THE AIRCRAFT, MAINTENANCE CONTROL WAS NOTIFIED.  AIRCRAFT WAS REPOSITIONED TO THE MAINTENANCE HANGAR WHERE IT WAS NOTICED THAT OIL WAS LEAKING FROM THE COMPRESSOR SEALS ON BOTH ENGINES.  MAINTENANCE REMOVED AND REPLACED BOTH COMPRESSOR SEALS, PERFORMED GROUND RUNS, CHECKED FOR LEAKAGE.  AIRCRAFT COMPLETED THE REQUIRED MAINTENANCE ACCEPTANCE FLIGHT WITH NO FURTHER PROBLEMS.  AIRCRAFT WAS THEN RELEASED FOR SERVICE.  (X)
